Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 101, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Oct 15, 2016, 2:00 PM PDT. It took effect at Oct 16, 2016, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 2:00 PM PDT (21:00 UTC)
- In effect from
- Oct 16, 2016, 5:00 PM PDT
- Expired
- Oct 16, 2016, 2:07 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
725 WHUS76 KMFR 152100 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PDT SAT OCT 15 2016 ...WINDS IMPROVING BUT VERY STEEP AND HAZARDOUS SEAS CONTINUE ... .THE FRONT HAS PASSED...BRINGING AN END TO THE STRONGEST WINDS...BUT HEAVY NORTHWEST SWELL AND RESIDUAL WIND SEAS WILL KEEP VERY STEEP AND HAZARDOUS SEAS IN PLACE THROUGH SUNDAY AFTERNOON. MEANWHILE...GUSTY POST-FRONTAL WINDS AND ANOTHER WEAK SYSTEM WILL KEEP GUSTY SOUTH WINDS IN THE FORECAST THROUGH MONDAY...BUT WINDS SHOULD REMAIN AT OR BELOW SMALL CRAFT ADVISORY LEVELS. PZZ350-356-376-161000- /O.CAN.KMFR.HF.W.0002.000000T0000Z-161016T0300Z/ /O.CAN.KMFR.SR.W.0009.000000T0000Z-161016T0300Z/ /O.NEW.KMFR.SE.W.0070.161015T2100Z-161017T0000Z/ /O.NEW.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 200 PM PDT SAT OCT 15 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY... ...HURRICANE FORCE WIND WARNING IS CANCELLED... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY. THE HURRICANE FORCE WIND WARNING HAS BEEN CANCELLED. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...COMBINED SWELL AND WIND SEA SOUTHWEST 15 TO 18 FEET AT 10 SECONDS...BECOMING 13 TO 15 FEET AT 13 SECONDS SUNDAY NIGHT. * AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH SUNDAY AFTERNOON...THEN ALL AREAS CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT LEAST MONDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-161000- /O.CAN.KMFR.HF.W.0002.000000T0000Z-161016T0300Z/ /O.NEW.KMFR.SE.W.0070.161015T2100Z-161017T0000Z/ /O.NEW.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 200 PM PDT SAT OCT 15 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY... ...HURRICANE FORCE WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY. THE HURRICANE FORCE WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTH TO SOUTHWEST AT 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...COMBINED SWELL AND WIND SEA SOUTHWEST 16 TO 20FEET AT 10 SECONDS...BECOMING 12 TO 14 FEET AT 13 SECONDS SUNDAY NIGHT. * AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH SUNDAY AFTERNOON...THEN ALL AREAS CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT LEAST MONDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
674 WHUS76 KMFR 160730 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1230 AM PDT SUN OCT 16 2016 ...WINDS IMPROVING BUT VERY STEEP AND HAZARDOUS SEAS CONTINUE ... .THE FRONT HAS PASSED...BRINGING AN END TO THE STRONGEST WINDS... BUT HEAVY NORTHWEST SWELL AND RESIDUAL WIND SEAS WILL KEEP VERY STEEP AND HAZARDOUS SEAS IN PLACE THROUGH SUNDAY AFTERNOON. MEANWHILE...GUSTY POST-FRONTAL WINDS AND ANOTHER WEAK SYSTEM WILL KEEP GUSTY SOUTH WINDS IN THE FORECAST THROUGH MONDAY...BUT WINDS SHOULD REMAIN AT OR BELOW SMALL CRAFT ADVISORY LEVELS. PZZ350-356-370-376-162030- /O.CON.KMFR.SE.W.0070.000000T0000Z-161017T0000Z/ /O.CON.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1230 AM PDT SUN OCT 16 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...COMBINED SWELL AND WIND SEA SOUTHWEST 15 TO 18 FEET AT 10 SECONDS...BECOMING 13 TO 15 FEET AT 13 SECONDS SUNDAY NIGHT. * AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH SUNDAY AFTERNOON...THEN ALL AREAS CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT LEAST MONDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
051 WHUS76 KMFR 161548 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 848 AM PDT SUN OCT 16 2016 ...WINDS IMPROVING BUT VERY STEEP AND HAZARDOUS SEAS CONTINUE ... .THE FRONT HAS PASSED...BRINGING AN END TO THE STRONGEST WINDS... BUT HEAVY NORTHWEST SWELL AND RESIDUAL WIND SEAS WILL KEEP VERY STEEP AND HAZARDOUS SEAS IN PLACE THROUGH THIS AFTERNOON. MEANWHILE...GUSTY POST-FRONTAL WINDS AND ANOTHER WEAK SYSTEM WILL KEEP GUSTY SOUTH WINDS IN THE FORECAST THROUGH MONDAY...BUT WINDS SHOULD REMAIN AT OR BELOW SMALL CRAFT ADVISORY LEVELS. PZZ350-356-370-376-170500- /O.CON.KMFR.SE.W.0070.000000T0000Z-161017T0000Z/ /O.CON.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 848 AM PDT SUN OCT 16 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KT WITH GUSTS UP TO 35 KT TODAY...BECOMING SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT TONIGHT INTO MONDAY. * SEAS...COMBINED SWELL AND WIND SEAS WILL BRING VERY STEEP SEAS OF 14 TO 16 FEET AT 13 SECONDS TODAY...BECOMING STEEP SEAS OF 12 TO 15 FT TONIGHT INTO MONDAY. * AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH SUNDAY AFTERNOON...THEN ALL AREAS CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT LEAST MONDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
276 WHUS76 KMFR 162107 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 207 PM PDT SUN OCT 16 2016 PZZ350-356-370-376-171015- /O.CON.KMFR.SE.W.0070.000000T0000Z-161017T0000Z/ /O.CAN.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/ /O.NEW.KMFR.SW.Y.0107.161017T0000Z-161019T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 207 PM PDT SUN OCT 16 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM PDT THIS EVENING UNTIL 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM PDT TUESDAY. * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KT WITH GUSTS UP TO 35 KT TODAY...BECOMING SOUTHWEST 15 TO 20 KT TONIGHT INTO MONDAY. * SEAS...VERY STEEP COMBINED SEAS OF 14 TO 16 FEET TODAY...BECOMING STEEP 11 TO 13 FT AT 12 SECONDS TONIGHT INTO MONDAY. * AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH THIS AFTERNOON...THEN ALL AREAS CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT LEAST TUESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 8:26 AM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Oct 15, 8:26 AM PDT, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Medford OR
826 AM PDT SAT OCT 15 2016
.DISCUSSION...A strong storm will continue to have widespread
impacts today. Recent satellite imagery shows the rapidly
strengthening cyclone and associated cold front offshore inside
130W. Rain is already falling along the coast and coastal
mountains and western Siskiyous and is spreading eastward. Wind
gusts of over 60 mph have been observed at Cape Blanco and Onion
Mtn this morning. Current forecast is generally on track...the
only edits were to increase winds over the Siskiyous and Cascades
this morning and afternoon based on morning observations. Please
see previous discussion for detailed information on today's
weather and hazards. -MSC
&&
.AVIATION...15/06Z TAF CYCLE...MVFR conditions within showers
will continue through tonight. We've also observed some lightning
along the coast, and more is possible through this evening.
As we move into Saturday, wind shear will be a concern as the next
storm system approaches. Clouds and winds will increase through the
early morning hours, with very high winds arriving at the coast by
mid morning. These winds will then spread across the rest of the
area, along with heavy rain, and persist through much of the day.
Expect lowered flight conditions, strong winds, heavy rain, and
mountain obscurations across the region, with mountain wave
turbulence likely along and east of the Cascades. The front will
move onshore late Saturday afternoon and will move out to the
east of the area late Saturday night. Winds will diminish...but
areas of MVFR cigs will develop behind the front from the Cascades
west Saturday night.
Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.
&&
.MARINE...Updated 200 AM PDT Saturday, October 15, 2016...The latest
forecast is on track with another very strong storm affecting the
area today. This is from the remnants of typhoon Songda and is
quickly moving along in a fast wind flow aloft. It's going to deepen
rapidly and bring a chance of thunderstorms as it recurves to the
north off the Pacific Northwest coast this afternoon. We expect
strong Storm Force winds with gusts up to and above Hurricane
Force across all of the coastal waters as the storm passes
through. Waves will also become very high and steep. Although
winds will weaken behind the front, seas will remain very high and
steep through Sunday, only gradually weakening through the first
half of next week. -FB
&&
.PREV DISCUSSION... /Issued 514 AM PDT SAT OCT 15 2016/
SHORT TERM...Today through Monday night. This will be a good
weekend to stay indoors. The big picture of the short term
forecast is consistent with the previously issued forecast. A
strong storm will impact our area this morning into this evening
with hazardous/damaging winds, high surf, a slight chance to
chance of thunderstorms, and moderate to heavy precipitation.
There is the potential for flooding where rain will be heaviest.
That will be much the same area that had the heaviest rain with
the storm on the day before yesterday...Coos, Curry and western
Josephine County. There is also the potential for flash flooding
in burn scarred areas of western Siskiyou County.
A rapidly strengthening cyclone is now centered offshore near 41N
130W. It will continue to strengthen through the day while
tracking northeast to Vancouver Island. The strongest southerly
winds and highest rainfall rates will accompany the frontal
passage at the coast between 8 AM and Noon with gusts of 80 to 100
MPH forecast at headlands and sustained winds of 35 to 50 MPH
elsewhere in the coastal zones. The snow level will be near 7000
feet as the front tracks inland and inland winds reach their peak
during the late morning and afternoon. Inland winds will range between
advisory and warning strength with the strongest winds over the
higher terrain, in the Shasta Valley, east side Valleys, and the
southern portion of the Rogue Valley. These winds will be strong
enough to produce downed limbs and trees that may produce power
outages.
While the focus has rightly been on today's extreme weather, a
cold front to follow on Sunday will pack it's own wallop with its
main impact in the form of additional moderate to heavy
precipitation. The cumulative impact of the series of storms could
produce new or additional flooding at the coast and Josephine
County. Compared to today's system, the parent low will be farther
from our coast and weakening rather than strengthening as it much
more slowly moves east toward Vancouver Island. This will result
in winds that will not be as strong, though still noticeably
breezy to windy during the day-time and evening hours. Between
the two storms from today through Sunday night, the coastal
locations that received 3 to 7 inches of rain on Thursday are
forecast to receive an additional 4 to 10 inches of rain.
Elsewhere in southern Oregon, 48 hour amounts of around 2 to 4
inches are expected. Also, 1 to 2 inches of rain on the east side,
and 2 to 8 inches in western and central Siskiyou County with the
highest amounts in the far western and southern portions of the
county. The snow level on Sunday will be around 6000 feet and fall
to 5500 feet as showers decreasing in number on Sunday night.
A slow moving upper level trough will remain anchored off the
coast of Canada through Monday night then move inland on Tuesday.
It will send a series of disturbances eastward across our area
with frequent showers that will run the gamut from weak to
moderate to strong intensity.
LONG TERM...Tuesday through Saturday. The 00Z GFS and ECMWF are
in good agreement through Thursday night on a transition to a
pattern of active but not stormy weather. An upper level trough
and associated front will move across the Pacific Northwest on
Tuesday. This will produce light precipitation across most of the
area...except occasional moderate intensity in the morning in Coos
and Douglas Counties where the highest rainfall amounts will
occur. The models have trended weaker with ridging that is
expected to build northeastward from offshore of southern and
central California on Tuesday night. With a stabilizing air mass,
coastal and west side valley low clouds will develop into
Wednesday morning as well as a slight chance of mainly coastal
light over-running drizzle/showers. The GFS indicates colder
valley low temperatures on Wednesday morning, which may be
moderated a bit more than the model indicates due to the valley
low clouds.
The ridge will push the storm track farther north. On Wednesday, a
warm front looks to reach southwest Oregon with a slight chance
to chance of light showers...with the highest probability once
again for the coast and Douglas county. The ridge is expected to
build Wednesday night into Thursday. The strengthening of the
ridge should result in less cloud cover, colder morning low
temperatures, and warmer afternoon high temperatures rising to a
few degrees above normal. But, an inversion is likely to lead to
patches of mainly west side valley morning low clouds and fog.
Model agreement rapidly deteriorates beyond Thursday night. The
ECMWF solution flattens the ridge somewhat but keeps it
sufficiently strong to maintain dry weather into the end of the
week. Meantime, the GFS suggests a stronger trough in the Gulf of
Alaska will more substantially weaken and kick the ridge farther
inland. The GFS would keep the storm track aimed north of our
area, but the southern end of the first in a new series of fronts
could brush our area. As a result, a slight chance of showers is
forecast in Coos and Douglas counties and the temperature forecast
has been nudged down a bit to be closer to normal.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 11 AM this morning to 2 AM PDT Sunday for
ORZ029>031.
Wind Advisory from 11 AM this morning to 2 AM PDT Sunday for
ORZ029>031.
High Surf Warning until 11 AM PDT Sunday for ORZ021-022.
High Wind Warning until 5 PM PDT this afternoon for ORZ021-022.
Flood Watch through this evening for ORZ021-022-024.
Wind Advisory until 8 PM PDT this evening for ORZ023>026.
High Wind Warning until 8 PM PDT this evening for ORZ027-028.
High Wind Warning until 8 PM PDT this evening for ORZ026.
CA...High Wind Warning from 11 AM this morning to 2 AM PDT Sunday for
CAZ084-085.
Wind Advisory from 11 AM this morning to 2 AM PDT Sunday for
CAZ084-085.
Wind Advisory until 8 PM PDT this evening for CAZ080>082.
Flash Flood Watch from 11 AM PDT this morning through this
evening for CAZ080.
High Wind Warning until 8 PM PDT this evening for CAZ081.
High Wind Warning until 8 PM PDT this evening for CAZ083.
Pacific Coastal Waters...Storm Warning until 8 PM PDT this evening for PZZ350-356-376.
Hurricane Force Wind Warning until 8 PM PDT this evening for
PZZ350-356-370-376.
High Surf Warning until 11 AM PDT Sunday for PZZ350-356.
MSC/FJB/CCIn the hours before
Local storm report, Oct 15, 12:41 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1241 PM PDT SAT OCT 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 1 SE BROOKINGS 42.05N 124.28W
10/15/2016 M67 MPH CURRY OR TRAINED SPOTTER
PEAK WIND GUST BEFORE POWER WENT OUT. POWER
WENT OUT FOR 45 MINUTES, BUT HAS COME BACK
ON. .
&&
BSLocal storm report, Oct 15, 12:57 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1257 PM PDT SAT OCT 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM NON-TSTM WND DMG 3 S SUNNY VALLEY 42.60N 123.38W
10/15/2016 JOSEPHINE OR PUBLIC
ODOT IS REPORTING STRONG WINDS BLOWING SEMI
TRUCKS OFF THE ROADWAY AT SEXTON PASS ON I-5
AT MP 65 AND 69.
&&
BSLocal storm report, Oct 15, 1:19 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
119 PM PDT SAT OCT 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM NON-TSTM WND DMG 3 S SUNNY VALLEY 42.60N 123.38W
10/15/2016 JOSEPHINE OR TRAINED SPOTTER
REPORTS DEBRIS (LEAVES/BRANCHES/STANDING
WATER) ON I-5 NB NEAR MP 65. SXT ASOS IS
REPORTING 50 KT GUSTS. .
&&
BSLocal storm report, Oct 15, 1:27 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
127 PM PDT SAT OCT 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 5 NNW BROOKINGS 42.12N 124.32W
10/15/2016 CURRY OR TRAINED SPOTTER
3 OAK TREES FELL ON PROPERTY DUE TO WIND
GUST. OAK TREES WERE 8-10" IN DIAMETER, BUT
WERE NOT EXTREMELY HEALTHY. NO DAMAGE TO ANY
BUILDINGS.
&&
BSLocal storm report, Oct 15, 1:32 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
132 PM PDT SAT OCT 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
10/15/2016 M1.00 INCH CURRY OR TRAINED SPOTTER
READING TAKEN AT 12:30. RAIN IS STILL
FALLING. .
&&
BSLocal storm report, Oct 15, 1:34 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
134 PM PDT SAT OCT 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 2 SSW OBRIEN 42.05N 123.71W
10/15/2016 M1.06 INCH JOSEPHINE OR TRAINED SPOTTER
12 HOUR RAIN TOTAL ENDING AT NOON IS 1.06
INCHES. 24 HOUR RAINFALL TOTAL ENDING AT
NOON IS 1.62 INCHES. STORM TOTAL SO FAR
SINCE THURSDAY WAS 7.95 INCHES.
&&
BSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 11:07 AM PDT | Special Marine Warning | MFR | 23 min | |
| Oct 15, 11:13 AM PDT | Severe Thunderstorm Warning | MFR | Coos, Curry | 32 min |
| Oct 15, 11:25 AM PDT | Severe Thunderstorm Warning | MFR | Curry | 35 min |
| Oct 15, 12:01 PM PDT | Severe Thunderstorm Warning | MFR | Curry | 29 min |
| Oct 15, 2:00 PM PDT | Hazardous Seas Warning | MFR | 27 hr |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.